Nebraska, 2005

Hail in Nebraska, August 1, 2005

August 1, 2005 · NWS LBF · 4 events in 4 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 1, 1:50 PM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 1, 1:50 PM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON AUG 1 2005

.DISCUSSION...
MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND
SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH
PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO
SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO
AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY
IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA
BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR
GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL
BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH
THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT
WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP
TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE
ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST
WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY
WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE
ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON
WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST
INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER
PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY.
THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS
ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH
BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A
BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND
MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND
INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN
THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK
WEEK.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Aug 1, 3:30 PM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT MON AUG 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-020428-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
530 PM CDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE
SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK
AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE
HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE
EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE
WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT
MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.

EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND
NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES
ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS.
ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED
TO PRODUCE EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK/SPRINGER

The radar

The North Platte radar (KLNX), 173 km away, was scanning. The volume nearest the first event began at 02:20 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Deuel

When
August 1, 7:20 PM MST
Where
Deuel County, 8 mi E of Chappell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.100, -102.317

Hail, Cherry

When
August 1, 8:20 PM MST
Where
Cherry County, 20 mi SW of Merriman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.717, -101.983

Hail, Arthur

When
August 1, 8:50 PM MST
Where
Arthur County, 9 mi E of Arthur
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.567, -101.533

Hail, Grant

When
August 1, 9:30 PM MST
Where
Grant County, 15 mi SE of Hyannis
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.850, -101.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464868, 5464869, 5464870, 5464871.